My girlfriend and I have been living in Chile for about 7 months, and after about 2 months my girlfriend started getting a really weird rash.
It happens about once a month at the end of the month (either at the end or right after her monthly cycle). It usually consists of a raised center, like a pin ****k or bite, with a larger red raised area around it.
They tend to appear in lines or groups of three at the most. When it first happens they are extremely itchy for a few days and give off a lot of heat. They appear one by one or a few at a time, with anywhere from 1 to 15 happening in a day. Then, after a couple of days, no new ones appear for another month or so. However, they leave dark brown marks that are not going away.
At first, we thought it might be bug bites. They seem to appear in linear patterns, they were happening to exposed skin areas, and were raised with a center. However, they only happened at one time of month.
The bumps have appeared on the calf, wrist, hand, waist, lower back, chest, neck, stomach, armpit and arms.
We went to a doctor and he said that it was not bites, but some sort of reaction, and he sent us to a dermatologist. She seconded this and put my girlfriend on Neoclaritine every morning (an antihistamine) and Plexus (some sort of antihistamine booster from what I can tell) every other night. She said that it was an allergic reaction to something in the area and that the antihistamine would stop it.
She has also been taking a homeopathic remedy called Urtica Urens and taking a daily Multi-vitamin and lots of Emergen-C with many vitamins including Vitamin C to boost her immune system. Neither TRIAMCINALONE AETONIDE cream, MOMETASONE FUROATE cream, or CORTISONE cream seem to help the itching or swelling.
We spent about 3 weeks on vacation, and that month nothing happened. However, after coming back home, the next month the bumps came back.
It is very frustrating because nothing seems to help them go away and we cannot pinpoint what exactly is the cause.
What should we do? Should we see an endocrinologist? Will only moving away fix things. We are at a loss.